| Model Number |
9611-74-000 |
| Medical Device Problem Codes |
Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); Not Applicable (3189)
| Date of Event |
11/21/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
The primary surgery was performed on nov 26th, 2009 via tha.The patient complained of a pain and it was performed arthrocentesis however there was no abnormality in joint fluid etc.And there was no swelling.It was reported that the revision surgery was scheduled to be performed on nov 20th, 2019 by replacing the stem (p/n: 961174000), the end cap (p/n: 961226000), the centralizer (p/n: 961246000), the cement restrictor (p/n: 546016000), the head (p/n: 962711000),the liner (p/n: 121887354), the cup (manufactured by kyocera, p/n: 121780054, lot#: 00797) with 3 screws (manufactured by kyocera, p/ns: 556070j, lot#s: 02327, 02241, 02239) because he still had an intense pain.No further information is available.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product complaint # = > (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: the stem was returned for investigation and the complainants findings confirmed, the stem had fractured in the lower section of the stem.Lines were noted on the liner taper suggesting the liner was not square with the face of the cup.This can be seen in the pre-revision x-ray.No obvious void is visible at the tip of the c-stem.This may be the angle of the xray as an end cap is reported as revised in the complaint.A void is required to allow the stem to migrate in the cement mantle.Above the fracture radiolucent lines are visible which suggest cement/bone interface loosening.It is not possible to say when this occurred.Lack of support of the stem may have contributed to the fracture risk.It was unlikely that a manufacturing defect was present.No corrective action is required.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.